Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 483, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2008, 5:09 PM EDT for Macon County, Peach County, Taylor County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 23, 2008, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Macon County, GA, Peach County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:10 PM EDT | TSTM WND DMG | 4 S Fort Valley, GA | NUMEROUS TREES DOWN ACROSS SOUTHWEST PEACH COUNTY. |
| Jul 23, 5:15 PM EDT | TSTM WND DMG | Marshallville, GA | MACON COUNTY SHERRIF REPORTED 50-75 TREES DOWN AND HUNDREDS OF TREES WITH LIMBS DOWN IN AND NEAR MARSHALSVILLE. NUMEROUS LINES DOWN. 10 HOUSES HAVE TREES ON THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 232109
SVRFFC
GAC193-225-269-232200-
/O.NEW.KFFC.SV.W.0483.080723T2109Z-080723T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PEACH COUNTY IN CENTRAL GEORGIA
MACON COUNTY IN WEST CENTRAL GEORGIA
EAST CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MARSHALLVILLE...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTEZUMA...OGLETHORPE AND FOUNTAINVILEE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3248 8386 3242 8386 3230 8387 3225 8419
3254 8409 3252 8400 3253 8390
TIME...MOT...LOC 2109Z 355DEG 13KT 3244 8399
$$1 follow-up statement
000
WWUS52 KFFC 232132
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED JUL 23 2008
GAC225-269-232140-
/O.CAN.KFFC.SV.W.0483.000000T0000Z-080723T2200Z/
TAYLOR GA-PEACH GA-
530 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEACH AND EXTREME
EAST CENTRAL TAYLOR COUNTIES IS CANCELLED...
AT 530 PM EDT RADAR SHOWED THE SEVERE THUNDERSTORM HAD MOVED OUT OF
THOSE COUNTIES.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3247 8388 3242 8386 3230 8387 3225 8419
3248 8409 3248 8401 3247 8395
TIME...MOT...LOC 2130Z 355DEG 13KT 3235 8397
$$
GAC193-232200-
/O.CON.KFFC.SV.W.0483.000000T0000Z-080723T2200Z/
MACON GA-
530 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MACON COUNTY...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MONTEZUMA...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OGLETHORPE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3247 8388 3242 8386 3230 8387 3225 8419
3248 8409 3248 8401 3247 8395
TIME...MOT...LOC 2130Z 355DEG 13KT 3235 8397
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:34 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 23, 3:34 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT WED JUL 23 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FRONTAL BOUNDARY EVIDENT ON VISIBLE SATELLITE THIS AFTERNOON ACROSS TENNESSEE. SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ALONG FRONT...AS WELL AS ACROSS PORTIONS OF CENTRAL GEORGIA IN ASSOCIATION WITH LEFTOVER OUTFLOW BOUNDARY FROM CONVECTION ON TUESDAY. OVERALL...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY RELATIVE TO TUESDAY...DUE TO CLOUD COVER KEEPING THE LOWER LEVELS OF THE ATMOSPHERE RELATIVELY COOL AND STABLE. STILL EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON INTO THE EVENING AS FRONT APPROACHES. HIGHEST POPS WILL BE ACROSS CENTRAL GEORGIA WHERE BETTER INSTABILITY AND SURFACE TROUGH ARE IN PLACE. THREAT FOR SEVERE THUNDERSTORMS APPEARS LESS THIS EVENING RELATIVE TO TUESDAY AS FREEZING LEVEL HAS RISEN SLIGHTLY AND ATMOSPHERE IS MORE SATURATED...WITH LESS POTENTIAL FOR DOWNBURSTS. NAM/GFS HAVE DIFFERENT SCENARIOS FOR WHAT THE FRONTAL BOUNDARY WILL DO ONCE IT ARRIVES IN GEORGIA. NAM PUSHES THE FRONT THROUGH THE STATE ALL THE WAY THROUGH GEORGIA AND INTO FLORIDA...WHILE THE GFS STALLS THE BOUNDARY ACROSS CENTRAL GEORGIA...CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THURSDAY AND EVEN POSSIBLY FRIDAY. LEANED HEAVILY TOWARDS THE GFS SOLUTION AS CHANCES OF A FRONT MAKING IT ALL THE WAY TO FLORIDA IN LATE JULY ARE LOW. ON FRIDAY THE GFS DEVELOPS A SIGNIFICANT AREA OF CONVECTION...POSSIBLY AN MCS...ACROSS THE TENNESSEE RIVER VALLEY AND RAPIDLY PUSHES THE SYSTEM INTO ALABAMA AND WEST GEORGIA FRIDAY EVENING. NAM SHOWS A SIMILAR SYSTEM...HOWEVER MUCH FARTHER NORTH...AND WITH A MORE EASTERLY TRAJECTORY ACROSS THE OHIO RIVER VALLEY. LEANED TOWARDS NAM SOLUTION IN THIS CASE AS THAT IS A MORE FAVORED AREA FOR SUCH SYSTEMS. HOWEVER DID SHOW SOME INCREASE IN POPS ACROSS WEST GEORGIA FRIDAY AFTERNOON AS A COMPROMISE BETWEEN THE TWO SOLUTIONS. GENERALLY STAYED CLOSE TO MOS ON TEMPERATURES. SOME DRIER AIR MAY WORK INTO NORTH GEORGIA TONIGHT WITH COOLER TEMPERATURES THAN HAVE BEEN SEEN THERE IN SEVERAL DAYS. TEMPERATURES SHOULD QUICKLY WARM TO THE 90S ON THURSDAY...PARTICULARLY ACROSS NORTH GEORGIA WHERE H8 TEMPERATURES APPROACH +20 DEGREES C. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... NO SIGNIFICANT CHANGE OF PATTERN APPEARS LIKELY THROUGH THE EXTENDED PERIOD. UPPER RIDGE REMAINS ANCHORED ACROSS THE SOUTH CENTRAL PART OF THE UNITED STATES...EVENTUALLY GETTING PUSHED FARTHER WEST...ACROSS THE DESERT SOUTHWEST EARLY NEXT WEEK. THIS SCENARIO WILL KEEP GEORGIA IN NORTHWEST FLOW THROUGH THE EXTENDED PERIOD WITH CHANCES FOR PRECIP EVERY DAY AS DISTURBANCES RIDE THE NORTHWEST FLOW ALONG THE PERIPHERY OF THE UPPER-RIDGE. THIS PATTERN SHOULD KEEP TEMPERATURES IN THE EXTENDED NEAR SEASONAL AVERAGES. && .FIRE WEATHER... FRONTAL BOUNDARY APPROACHING NORTH AND CENTRAL GEORGIA TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FRONT FRONT SHOULD STALL SOMEWHERE ACROSS CENTRAL GEORGIA ON THURSDAY...RESULTING IN CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GEORGIA...WITH DRIER CONDITIONS ACROSS THE NORTHERN PORTION OF THE STATE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 94 67 92 68 / 30 10 5 20 10 ATLANTA 68 90 71 90 70 / 20 10 5 20 20 BLAIRSVILLE 62 88 61 88 64 / 20 10 10 20 20 CARTERSVILLE 63 91 62 89 67 / 20 10 10 20 20 COLUMBUS 71 91 73 92 73 / 40 30 20 30 20 GAINESVILLE 66 89 66 88 69 / 30 10 5 20 20 MACON 70 91 69 94 71 / 40 30 20 20 10 ROME 65 93 67 92 69 / 20 10 10 30 20 PEACHTREE CITY 64 91 65 90 67 / 20 10 5 20 20 VIDALIA 71 92 69 92 70 / 50 30 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && MSR
Hazardous weather outlook, Jul 23, 11:25 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT WED JUL 23 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SLOWLY SOUTHWARD INTO CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... DAMAGING WINDS...FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...AND LARGE HAIL WILL OCCUR WITH THE STRONGEST STORMS...PARTICULARLY BETWEEN THE HOURS OF 2 PM AND 10 PM. .DISCUSSION... THE ATMOSPHERE IS EXPECTED TO BECOME QUITE UNSTABLE AGAIN THIS AFTERNOON WITH CAPE IN EXCESS OF 2000 AND STEEP LOW LEVEL LAPSE RATES. THESE FACTORS AND A NEARBY SURFACE TROUGH WILL AID IN THE DEVELOPMENT OF PULSE THUNDERSTORMS THROUGHOUT THE AFTERNOON. SEVERAL OF THESE STORMS ARE EXPECTED TO PRODUCE STRONG DOWNBURST WINDS...FREQUENT LIGHTNING...AND SOME LARGE HAIL. LIGHT WEST WINDS BOTH AT THE SURFACE AND ALOFT WILL LEAD TO SLOW MOVING STORMS... WHICH WILL INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. AS THE TROUGH DRIFTS SOUTHWARD...THE THUNDERSTORM THREAT SHOULD SHIFT FROM NORTH GEORGIA...TO CENTRAL PORTIONS OF THE STATE WELL INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...PRIMARILY OF THE AFTERNOON AND EVENING VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 23, 2:26 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG PINE MOUNTAIN 32.86N 84.85W
07/22/2008 HARRIS GA COUNTY OFFICIAL
ONE STREET DOWN ALONG JAY STREET.
0300 PM HAIL 5 NW SUMMERVILLE 34.53N 85.41W
07/22/2008 E0.75 INCH CHATTOOGA GA PUBLIC
PENNY AND DIME SIZED HAIL FROM 250 - 310 PM EDT. TWO
TREES DOWN.
0300 PM TSTM WND DMG COLUMBUS 32.47N 84.97W
07/22/2008 MUSCOGEE GA PUBLIC
MINOR ROOF DAMAGE, NUMEROUS SIGNS AND TRAFFIC LIGHTS
DOWNED, AND STREET FLOODING ALONG MANCHESTER EXPRESSWAY.
0325 PM TSTM WND DMG COLUMBUS 32.47N 84.97W
07/22/2008 MUSCOGEE GA COUNTY OFFICIAL
AT LEAST TEN TREES DOWN STRETCHING FROM COLUMBUS TO
SOUTHERN PART OF THE COUNTY.
0330 PM HAIL 1 W TRENTON 34.87N 85.53W
07/22/2008 E0.75 INCH DADE GA COUNTY OFFICIAL
PENNY SIZED HAIL AND ONE TREE DOWN ALONG HIGHWAY 136.
0355 PM TSTM WND DMG ROME 34.26N 85.19W
07/22/2008 FLOYD GA COUNTY OFFICIAL
ONE TREE DOWN ALONG NORTH AVENUE.
0400 PM LIGHTNING ROME 34.26N 85.19W
07/22/2008 FLOYD GA COUNTY OFFICIAL
STRUCTURAL FIRE CAUSED BY LIGHTNING STRIKE ALONG VININGS
COURT.
0435 PM TSTM WND DMG ROCKMART 34.01N 85.05W
07/22/2008 POLK GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN FROM ROCKMART TO FISH
CREEK.
0435 PM TSTM WND DMG ROCKMART 34.01N 85.05W
07/22/2008 POLK GA EMERGENCY MNGR
COUPLE OF TREES DOWN ON BLUFF STREET. SEVERAL LIMBS DOWN
WITH MINOR DAMAGE TO A PORCH.
0440 PM TSTM WND DMG COHUTTA 34.95N 84.95W
07/22/2008 WHITFIELD GA COUNTY OFFICIAL
ONE TREE BLOWN DOWN ONTO POWER LINES.
0500 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
07/22/2008 CHATTOOGA GA COUNTY OFFICIAL
10-15 TREES DOWN ACROSS THE COUNTY.
0510 PM TSTM WND GST SUMMERVILLE 34.48N 85.35W
07/22/2008 M63.00 MPH CHATTOOGA GA PUBLIC
0524 PM LIGHTNING DOUGLASVILLE 33.75N 84.75W
07/22/2008 DOUGLAS GA EMERGENCY MNGR
FIVE HOMES IN THE DOUGLASVILLE AREA STRUCK AND SET ON
FIRE BY LIGHTNING. FOUR SUSTAINED SEVERE DAMAGE. ONE HAD
MINOR TO MODERATE DAMAGE. EVENTS LIKELY OCCURRED IN THE
524 PM TO 620 PM TIME FRAME.
0525 PM TSTM WND DMG DRAKETOWN 33.83N 85.04W
07/22/2008 HARALSON GA COUNTY OFFICIAL
SEVERAL TREES AND A FEW POWERLINES DOWN.
0530 PM TSTM WND DMG ELLIJAY 34.69N 84.48W
07/22/2008 GILMER GA COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS THE COUNTY.
0535 PM HAIL DOUGLASVILLE 33.75N 84.75W
07/22/2008 E1.00 INCH DOUGLAS GA PUBLIC
0535 PM TSTM WND DMG ROME 34.26N 85.19W
07/22/2008 FLOYD GA EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTYWIDE.
0540 PM HAIL ROME 34.26N 85.19W
07/22/2008 E0.75 INCH FLOYD GA PUBLIC
0540 PM TSTM WND DMG ROME 34.26N 85.19W
07/22/2008 FLOYD GA EMERGENCY MNGR
TREE DOWN ON A HOUSE.
0545 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
07/22/2008 DOUGLAS GA EMERGENCY MNGR
ONE TREE DOWN ON A HOME CAUSING DAMAGE TO THE STRUCTURE.
POWER LINES WERE ALSO BROUGHT DOWN BY THE TREE AND WERE
LYING ON THE HOME.
0555 PM HAIL ELLIJAY 34.69N 84.48W
07/22/2008 E1.00 INCH GILMER GA LAW ENFORCEMENT
0600 PM HAIL DOUGLASVILLE 33.75N 84.75W
07/22/2008 E1.75 INCH DOUGLAS GA PUBLIC
0608 PM TSTM WND DMG 4 N CUMMING 34.27N 84.14W
07/22/2008 FORSYTH GA COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN.
0630 PM HAIL 1 S SILVER CITY 34.32N 84.12W
07/22/2008 E0.75 INCH FORSYTH GA PUBLIC
0630 PM TSTM WND DMG 4 SW EAST POINT 33.63N 84.52W
07/22/2008 FULTON GA COUNTY OFFICIAL
SEVERAL TREES DOWN ALONG WELCOME ALL ROAD.
0636 PM TSTM WND DMG 4 NE CANTON 34.29N 84.44W
07/22/2008 CHEROKEE GA EMERGENCY MNGR
COUPLE OF TREES DOWN ON POWER LINES...BLOCKING A ROAD.
0645 PM HAIL 2 NW LAWRENCEVILLE 33.97N 84.02W
07/22/2008 E0.75 INCH GWINNETT GA PUBLIC
0645 PM TSTM WND DMG DACULA 33.98N 83.89W
07/22/2008 GWINNETT GA PUBLIC
ONE LARGE TREE DOWN ON A HOME...BREAKING WINDOWS ON THE
HOME.
0645 PM LIGHTNING DACULA 33.98N 83.89W
07/22/2008 GWINNETT GA PUBLIC
ONE HOME STRUCK BY LIGHTING...ATTIC WAS SET ON FIRE.
0700 PM HAIL DACULA 33.98N 83.89W
07/22/2008 E0.75 INCH GWINNETT GA PUBLIC
0700 PM TSTM WND DMG 5 W WINDER 33.99N 83.81W
07/22/2008 BARROW GA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ALONG HIGHWAY 8.
0700 PM TSTM WND DMG 4 NW LAWRENCEVILLE 33.99N 84.04W
07/22/2008 GWINNETT GA CO-OP OBSERVER
NUMEROUS TREES DOWN. PEA SIZED HAIL.
0700 PM HAIL DACULA 33.98N 83.89W
07/22/2008 E1.75 INCH GWINNETT GA BROADCAST MEDIA
GOLFBALL SIZED HAIL AND 4.5 INCHES OF RAIN.
0700 PM TSTM WND DMG 2 SE DULUTH 33.98N 84.13W
07/22/2008 GWINNETT GA BROADCAST MEDIA
MEDIA RELAYED REPORT OF SEVERAL DOWNED TREES AND FENCES
BLOWN DOWN. ESTIMATED 4 INCHES OF RAINFALL.
0700 PM TSTM WND DMG LILBURN 33.89N 84.14W
07/22/2008 GWINNETT GA PUBLIC
SEVERAL TREES DOWN.
0700 PM TSTM WND DMG BLUE RIDGE 34.86N 84.33W
07/22/2008 FANNIN GA COUNTY OFFICIAL
3-5 TREES DOWN SCATTERED ACROSS THE COUNTY...A COUPLE
POWER LINES ALSO BLOWN DOWN.
0700 PM HAIL 3 S HOSCHTON 34.05N 83.76W
07/22/2008 E0.75 INCH BARROW GA PUBLIC
0700 PM TSTM WND DMG 5 S ALPHARETTA 34.00N 84.27W
07/22/2008 FULTON GA PUBLIC
ONE LARGE TREE DOWN ON BARNWELL ROAD NEAR HOLCOMB BRIDGE
ROAD...COMPLETELY BLOCKING THE ROADWAY.
0719 PM HAIL HOSCHTON 34.09N 83.76W
07/22/2008 E0.75 INCH JACKSON GA PUBLIC
0723 PM HAIL AUBURN 34.01N 83.83W
07/22/2008 E0.75 INCH BARROW GA PUBLIC
0725 PM HAIL JENKINSBURG 33.32N 84.03W
07/22/2008 E1.00 INCH BUTTS GA EMERGENCY MNGR
0728 PM HAIL GAINESVILLE 34.29N 83.83W
07/22/2008 E0.75 INCH HALL GA PUBLIC
0728 PM HAIL GAINESVILLE 34.29N 83.83W
07/22/2008 E1.00 INCH HALL GA PUBLIC
0730 PM HEAVY RAIN 2 N SANDY SPRINGS 33.97N 84.37W
07/22/2008 M2.20 INCH FULTON GA BROADCAST MEDIA
MEDIA RELAYED REPORT OF 2.2 INCHES OF RAIN.
0730 PM HAIL BRASELTON 34.10N 83.79W
07/22/2008 E1.75 INCH BARROW GA PUBLIC
0740 PM TSTM WND DMG WALNUT GROVE 33.75N 83.85W
07/22/2008 WALTON GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0800 PM HEAVY RAIN GAINESVILLE 34.29N 83.83W
07/22/2008 U0.00 INCH HALL GA AMATEUR RADIO
ROOF COLLAPSE ALONG QUEEN CITY PARKWAY DUE TO RAINWATER
BUILDUP.
0805 PM TSTM WND DMG GAINESVILLE 34.29N 83.83W
07/22/2008 HALL GA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.
0900 PM DOWNBURST 4 NW LAWRENCEVILLE 33.99N 84.04W
07/22/2008 GWINNETT GA CO-OP OBSERVER
REPORT FROM COCORAHS OBSERVER OF 2.63 INCHES OF RAIN
SINCE 7 PM.
0915 PM HAIL 5 NW LOUISVILLE 33.05N 82.46W
07/22/2008 E0.75 INCH JEFFERSON GA COUNTY OFFICIAL
&&
ABEASLEYLocal storm report, Jul 23, 3:19 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 2 W PERRY 32.46N 83.77W
07/21/2008 HOUSTON GA EMERGENCY MNGR
TWO TREES DOWN ALONG HIGHWAY 127.
&&
SBKSpecial weather statement, Jul 23, 3:51 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT WED JUL 23 2008 GAZ071-081-232030- 351 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRAWFORD AND MONROE COUNTIES UNTIL 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND CULLODEN...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CRAWFORD AND MONROE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUSSELLVILLE... CULLODEN...MUSELLA...KNOXVILLE...ROBERTA AND HORNS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 23, 4:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT WED JUL 23 2008 GAZ003-232100- 440 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CATOOSA COUNTY UNTIL 500 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RINGGOLD...MOVING SOUTH AT 13 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CATOOSA COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRAYSVILLE...BOYNTON...LAKEVIEW...INDIAN SPRINGS...FORT OGLETHORPE...RINGGOLD AND KEITH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS CATOOSA COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 23, 4:48 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT WED JUL 23 2008 GAZ080-081-093-094-232115- 448 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TAYLOR...MACON...PEACH AND CRAWFORD COUNTIES UNTIL 515 PM EDT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF FORT VALLEY...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PORTIONS OF TAYLOR...MACON...PEACH AND CRAWFORD COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REYNOLDS...FORT VALLEY...MYRTLE...MIAMI VALLEY AND MARSHALLVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 23, 4:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT WED JUL 23 2008 GAZ004-232115- 458 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD COUNTY UNTIL 515 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCKY FACE...MOVING SOUTH AT 12 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKY FACE...TILTON AND DALTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Madison | 27 min |
| Jul 22, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 34 min |
| Jul 22, 9:30 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 45 min |
| Jul 22, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 33 min |
| Jul 23, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 41 min |
| Jul 23, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 48 min |
| Jul 23, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.